Please use this identifier to cite or link to this item: https://doi.org/10.1093/qmath/haq010
Title: Artin's braid groups, free groups, and the loop space of the 2-sphere
Authors: Cohen, F.R.
Wu, J. 
Issue Date: Dec-2011
Citation: Cohen, F.R., Wu, J. (2011-12). Artin's braid groups, free groups, and the loop space of the 2-sphere. Quarterly Journal of Mathematics 62 (4) : 891-921. ScholarBank@NUS Repository. https://doi.org/10.1093/qmath/haq010
Abstract: The purpose of this article is to describe connections between the loop space of the 2-sphere and Artin's braid groups. The current article exploits Lie algebras associated with Vassiliev invariants in the work of Kohno (Linear representations of braid groups and classical Yang-Baxter equations, Cont. Math. 78 (1988), 339-369 and Vassiliev invariants and de Rham complex on the space of knots, Symplectic Geometry and Quantization, Contemp. Math. 179 (1994), Am. Math. Soc. Providence, RI, 123-138), and provides connections between these various topics.Two consequences are as follows: the homotopy groups of spheres are identified as 'natural' sub-quotients of free products of pure braid groups, andan axiomatization of certain simplicial groups arising from braid groups is shown to characterize the homotopy types of connected CW-complexes. © 2010 Published by Oxford University Press. All rights reserved.
Source Title: Quarterly Journal of Mathematics
URI: http://scholarbank.nus.edu.sg/handle/10635/102885
ISSN: 00335606
DOI: 10.1093/qmath/haq010
Appears in Collections:Staff Publications

Show full item record
Files in This Item:
There are no files associated with this item.

SCOPUSTM   
Citations

6
checked on May 22, 2018

WEB OF SCIENCETM
Citations

5
checked on May 22, 2018

Page view(s)

34
checked on May 25, 2018

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.